Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 78, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 22, 2008, 7:16 AM CDT for Boone County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 7:16 AM CDT (12:16 UTC)
- Expired
- Jul 22, 2008, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:30 AM CDT | HEAVY RAIN 3.47 | Columbia, MO | FROM KMIZ |
| Jul 22, 11:06 AM CDT | HEAVY RAIN 3.84 | Columbia, MO | CURRENT STORM TOTAL AT KOMU. |
| Jul 22, 11:09 AM CDT | HEAVY RAIN 4.4 | Columbia, MO | CURRENT STORM TOTAL FROM THE UNIVERISTY OF MISSOURI AG WEATHER OBSERVATION SITE AT SANBORN FIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 221216
FFWLSX
MOC019-221615-
/O.NEW.KLSX.FF.W.0078.080722T1216Z-080722T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 1115 AM CDT
* AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RADAR
ESTIMATES UP TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
BOONE COUNTY.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING STURGEON...ROCHEPORT...MURRY...MIDWAY...HALLSVILLE AND
CENTRALIA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3903 9255 3925 9243 3924 9211 3907 9211
3906 9214 3889 9217 3881 9214 3877 9216
3872 9222 3865 9220 3864 9222 3867 9236
3872 9235 3875 9241 3881 9239 3883 9244
3892 9250 3897 9257
$$
TILLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:21 AM CDT, 55 minutes earlier.
Area forecast discussion, Jul 22, 6:21 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 621 AM CDT TUE JUL 22 2008 .DISCUSSION... /543 AM CDT TUE JUL 22 2008/ MCS HAS COMPLICATED THE FCST FOR TDY. THINK EFFECTIVE BNDY WL BE ALONG AND S OF A MEXICO MO TO STL TO LITCHFIELD IL LINE. ONGOING CNVTN IS EXPECTED TO DIMINISH DURING THE MRNG HRS...THEN REINITIATE THIS AFTN. CNVTN THIS AFTN SHUD PUSH SWD TNGT AND ALLOW SFC RIDGE TO BUILD INTO THE AREA. LATE WED NGT SFC BNDY SHUD START TO MV NWD AGAIN WITH MCS PROPAGATING SEWD ALONG THE BNDY. UNCERTAIN WITH REGARD TO TIMING BUT IS POSSIBLE THAT CNVTN SHUD BE IN WRN PORTIONS OF CWA BY SUNRISE. THIS COMPLEX WL DETERMINE WHERE CNVTN INITIATES DURING THE AFTN THURS. FRI...BNDY SHUD BE N OF CWA ALLOWING TEMPS TO REACH 90S AGAIN. MADE ONLY MINOR CHANGES TO PREV FCST AS A LOT OF UNCERTAINTY STILL EXISTS DUE TO POSSIBLE LOCATIONS OF MCS DEVELOPMENT. WENT WITH COOLER MOS TEMPS FOR TDY AND TMW THEN WENT WITH A GRADUAL WARM UP. TILLY && .AVIATION... /613 AM CDT TUE JUL 22 2008/ FOR THE 12Z TAFS... MCS CONTINUES TO MOVE SOUTHEAST ACROSS THE CWA. THUNDERSTORMS CURRENTLY STRETCH ACROSS CENTRAL MISSOURI TO SOUTHEAST MISSOURI...WITH MORE OF A STRATIFORM RAIN NORTH OF THE CONVECTION. WILL WATCH A COLD FRONT SLOWLY SHIFT SOUTH THROUGH THE AREA TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. OTHERWISE...VARIABLE WINDS WILL BECOME NORTHERLY BY THIS EVENING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 5:11 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CDT TUE JUL 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 511 AM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT CONTINUES TO SINK SOUTH THROUGH THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN ACROSS PARTS OF CENTRAL AND MISSOURI LATE WEDNESDAY NIGHT AND THEN ACROSS ALL OF THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Special weather statement, Jul 22, 1:51 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 151 AM CDT TUE JUL 22 2008 MOZ034-042-220715- AUDRAIN MO-MONROE MO- 151 AM CDT TUE JUL 22 2008 AT 151 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF WOODLAWN...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS PARIS...STOUTSVILLE... FLORIDA...INDIAN CREEK AND SANTA FE BETWEEN 151 AM AND 215 AM. IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. BRITT
Local storm report, Jul 22, 2:27 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
227 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 4 N EWING 40.07N 91.71W
07/21/2008 E0.50 INCH LEWIS MO TRAINED SPOTTER
0735 PM HAIL 2 N EWING 40.04N 91.71W
07/21/2008 E1.75 INCH LEWIS MO TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY BB AND HIGHWAY C.
0745 PM FUNNEL CLOUD 2 N EWING 40.04N 91.71W
07/21/2008 LEWIS MO TRAINED SPOTTER
0759 PM FUNNEL CLOUD 1 SE EWING 40.00N 91.70W
07/21/2008 LEWIS MO TRAINED SPOTTER
0827 PM HAIL 1 W LA GRANGE 40.05N 91.52W
07/21/2008 E0.70 INCH LEWIS MO TRAINED SPOTTER
0850 PM HAIL MAYWOOD 39.95N 91.60W
07/21/2008 E1.00 INCH LEWIS MO TRAINED SPOTTER
HAIL REPORTED AT HIGHWAY 6 AND ROUTE A
0850 PM FUNNEL CLOUD CLARENCE 39.74N 92.26W
07/21/2008 SHELBY MO LAW ENFORCEMENT
WEST OF CLARENCE
0852 PM FLASH FLOOD 9 E EWING 40.01N 91.54W
07/21/2008 LEWIS MO LAW ENFORCEMENT
8 TO 12 INCHES OF WATER OVER HIGHWAY C.
0917 PM TSTM WND GST 1 W PALMYRA 39.80N 91.54W
07/21/2008 E63 MPH MARION MO AMATEUR RADIO
AT INTERSECTION OF HIGHWAY C AND HIGHWAY 168...ALSO PEA
SIZE HAIL
0924 PM TSTM WND GST PALMYRA 39.80N 91.52W
07/21/2008 E60 MPH MARION MO TRAINED SPOTTER
0928 PM TSTM WND GST 3 S HANNIBAL 39.66N 91.38W
07/21/2008 E70 MPH RALLS MO TRAINED SPOTTER
2 SEMI TRUCKS BLOWN OFF HIGHWAY 61
0936 PM TSTM WND DMG PALMYRA 39.80N 91.52W
07/21/2008 MARION MO AMATEUR RADIO
POWER LINE DOWNED
0936 PM HAIL PALMYRA 39.80N 91.52W
07/21/2008 M0.70 INCH MARION MO AMATEUR RADIO
POWER LINE DOWNED
1005 PM TSTM WND DMG LOUISIANA 39.44N 91.06W
07/21/2008 PIKE MO LAW ENFORCEMENT
POWER LINES DOWN AND TWO TREES BLOCKING HIGHWAY 79 ON
THE NORTH SIDE OF TOWN
1143 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
07/21/2008 M53 MPH ST. LOUIS MO ASOS
REPORTED AT LAMBERT...ST. LOUIS INTERNATIONAL AIRPORT
1150 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
07/21/2008 ST. CHARLES MO TRAINED SPOTTER
TREE LIMBS DOWNED...UNKNOWN SIZE. SOME CHAIRS...PATIO
FURNITURE BLOWING ACROSS DECKS. PEA SIZED HAIL ALSO
REPORTED.
1200 AM TSTM WND DMG FLORISSANT 38.80N 90.32W
07/22/2008 ST. LOUIS MO TRAINED SPOTTER
NUMEROUS LIMBS...BRANCHES ...SIZE UNKNOWN... DOWNED
CAUSING POWER OUTAGES ACROSS THE AREA.
&&
EVENT NUMBER 00675 00677 00676 00678 00693 00680 00682 00681 00683
00685 00684 00686 00687 00688 00690 00691 00692
TESLocal storm report, Jul 22, 6:55 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0654 AM HEAVY RAIN FERGUSON 38.75N 90.30W
07/22/2008 M1.95 INCH ST. LOUIS MO TRAINED SPOTTER
SINCE 11 PM YESTERDAY.
&&
EVENT NUMBER 00694
SIPPRELLLocal storm report, Jul 22, 6:59 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 5 S TAYLOR 39.87N 91.52W
07/21/2008 MARION MO CO-OP OBSERVER
NUMEROUS LIMBS DOWN SEVERAL INCHES IN DIAMETER BETWEEN
PALMYRA AND HANNIBAL.
&&
EVENT NUMBER 00695
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 52 min |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 66 min |
| Jul 21, 8:01 PM CDT | Tornado Warning | LSX | Lewis, Marion | 44 min |
| Jul 21, 8:24 PM CDT | Tornado Warning | LSX | Knox, Shelby | 51 min |
| Jul 21, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls, Shelby | 44 min |
| Jul 21, 9:00 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jul 21, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 21, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls | 44 min |
| Jul 21, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 21 min |
| Jul 21, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 51 min |
| Jul 21, 11:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Jul 22, 12:16 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 44 min |
| Jul 22, 2:05 AM CDT | Areal Flood Advisory | LSX | Audrain, Monroe, Montgomery, Ralls | 6 hr |
| Jul 22, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 51 min |
| Jul 22, 3:52 AM CDT | Tornado Warning | LSX | Cole, Osage | 38 min |
| Jul 22, 4:08 AM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 22 min |
| Jul 22, 6:23 AM CDT | Areal Flood Advisory | LSX | Callaway, Osage, Saint Charles | 30 days |
| Jul 22, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 40 min |
| Jul 22, 9:30 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 45 min |
| Jul 22, 11:18 AM CDT | Areal Flood Warning | LSX | Boone | 13 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.